Alert archive / Alabama / Special Marine Warnings in 2002
Special Marine Warning 97, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 20, 2002, 4:15 PM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2002, 4:15 PM CDT (21:15 UTC)
- Expired
- Aug 20, 2002, 5:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 20, 2:30 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 20, 2:30 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT TUE AUG 20 2002 WEAK SURFACE TROUGH ACROSS AREA FROM THE NORTHEAST WITH H5 TROUGH ALONG THE COAST. WATER VAPOR SHOWS DRIER AIR OVER AREA...MORNING SOUNDINGS FROM INTERIOR ALSO SHOW MID LEVEL LAPSE RATES HAVE COOLED ...WHERE CONVECTION STARTED FIRING AROUND NOON. FOR FORECAST AREA...THIS MEANS A POSSIBILITY OF PULSE SEVERE STORMS THIS AFTERNOON...BUT SHOULD DIE OFF QUICKLY AFTER LOSS OF HEATING. WILL LIKELY NEED TO HAVE A REST OF AFTERNOON SECTION TO ZONES AGAIN TODAY. ON WEDNESDAY A WEAK MID LEVEL SHEAR REMAINS OVER COASTAL AREAS WITH CONTINUED HIGH PRECIPITABLE WATER VALUES...SCATTERED SHOWERS AND THUNDERSTORMS AGAIN. THURSDAY AND FRIDAY WILL CONTINUE TO HAVE SCATTERED CONVECTION IN THE AFTERNOONS. BY THE WEEKEND UPPER HIGH DRIFTS OVER FORECAST AREA AND CONVECTION SHOULD BE GREATLY SUPPRESSED. BY LATE IN THE EXTENDED PERIOD AN UPPER TROF APPROACHES AND CHANCE OF RAIN WILL INCREASE A BIT. IN THE SHORT WEATHER MAPS THIS MORNING...SHOWS 300 MB ANTICYCLONIC CIRCULATIONS OVER THE SOUTHEAST U.S AND THE RIO GRANDE VALLEY OF TEXAS WITH A WEAKNESS IN BETWEEN. MID AND LOW LEVEL TROF AXIS WAS STRETCHED OUT OVER THE SOUTHEAST. AT THE SURFACE...OLD RAIN COOLED OUTFLOW FROM MONDAYS EVENT...HAS SETTLED WELL SOUTH...OUT OVER THE MARINE AREA WHERE SHOWERS WERE DEVELOPING ALONG IT. UPPER LEVEL HEIGHTS WILL CONTINUE TO LOWER OVER THE NORTHWEST CONUS...ALLOWING FOR THE HIGH LEVEL RIDGE TO AMPLIFY AND BUILD NORTHEAST...OUT OF THE SOUTHERN PLAINS INTO THE MID ATLANTIC. WEAK MID LEVEL ENERGY OVER THE SOUTHEAST...SLIDES WEST ACROSS THE REGION IN RESPONSE TO THE BUILDING RIDGE TO THE NORTH. THIS DISTURBANCE CONTRIBUTES MID LEVEL SYNOPTIC FORCING ALONG WITH WEAK SURFACE MESOSCALE BOUNDARIES FOR DIURNAL SCATTERED SHOWER AND STORM DEVELOPMENT WITHIN A PERSISTENT MOIST AIRMASS (PRECIPITABLE WATERS NEAR 2 INCHES) THROUGH MID WEEK. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE IN THE STRONGER STORMS. WILL ALSO NEED TO WATCH OUTFLOW FROM CONVECTION OVER THE MID MISSISSIPPI VALLEY. BOUNDARY PROPAGATING OUT FROM THIS AREA OF WEATHER HAS ALREADY ADVANCED INTO THE MISSISSIPPI/TENNESSEE BORDER. 1000-500MB THICKNESS AND TRANSPORT FLOW SUGGESTS THAT THIS FEATURE WILL CONTINUE TO SLIDE SOUTH AND EAST INTO CENTRAL MISSISSIPPI/CENTRAL ALABAMA...THUS BECOMING A FACTOR FOR CONVECTIVE INITIATION CONSIDERATIONS OVER THE INTERIOR LATER TODAY AND THIS EVENING. ALL IN ALL...EXPECT DIMINISHING COVERAGES OVERNIGHT. TEMPERATURES CONTINUING NEAR CLIMO. EXTENDED...FORECAST AREA WILL BE UNDER A GENERAL WEAKNESS IN THE UPPER HEIGHT FIELD HEADING INTO THE WEEKEND. WITH PERSISTENT HIGH ATMOSPHERIC MOISTURE LEVELS...A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUE. MARINE...BOUNDARY TO THE SOUTH...RESULTS IN A LIGHT OFFSHORE FLOW THIS MORNING BEFORE TURNING ONSHORE LATER IN THE DAY. LIGHT WIND FLOW CONDITIONS PERSIST FOR THE NEXT SEVERAL DAYS. BOATERS WILL HAVE TO CONTEND WITH SCATTERED SHOWERS AND THUNDERSTORMS TODAY... BECOMING MORE ISOLATED MID AND LATE WEEK. FIRE...NO CONCERNS. /10 PRELIM NUMBERS... MOB 90 71 90 73 / 50 10 40 10 PNS 90 73 90 74 / 50 10 40 10 DTS 88 75 89 76 / 50 10 40 10 GZH 91 70 92 71 / 50 10 40 10 2R0 91 70 92 71 / 50 10 40 10 61A 91 70 92 71 / 50 10 40 10 .MOB... AL...NONE. FL...NONE. MS...NONE.
In the hours before
Special weather statement, Aug 20, 2:27 PM CDT, 1 hour 48 minutes before
ALZ051>053-MSZ067-201945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 227 PM CDT TUE AUG 20 2002 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM CDT THIS EVENING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. IN SOUTHWEST ALABAMA THE FOLLOWING COUNTIES ARE INCLUDED... CLARKE CHOCTAW WASHINGTON IN SOUTHEAST MISSISSIPPI THE FOLLOWING COUNTY IS INCLUDED... WAYNE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:59 PM CDT | Severe Thunderstorm Warning | MOB | 31 min |
Nearby
Special Marine Warnings in Alabama, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.